# SDR 98ZZZX4322

- Difficulty date: November 10, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N7582R
- Make and model: Piper PA-28-140
- Aircraft serial: 2822149
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Casting
- Condition: Cracked
- Location: Mlg
- Part time: 4,500 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

MAIN LANDING GEAR CASTINGS CRACKED WHERE EARS FOR SCREWS ATTACH.  SUBMITTER SUSPECTS DUE TO ALLOWING WEAR TO LET SCISSOR ATTACHMENT GET SLOPPY AND SHIMMY BEATING ON EARS.  RIGHT REQUIRED DYE CHECK TO DETECT, LEFT, OBVIOUS TO NAKED EYE, IF CLEANED UP.  THIS IS SECOND AIRCRAFT IN THIS AREA IN 3 MONTHS WITH PROBLEM.  SUBMITTER SUGGESTED REGULAR DISASSEMBLY, CLEAN AND INSPECT BY DYE CHECK, AND CONTROL OF LOOSENESS BY SHIMS.
